Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jun 29, 2021, 2:28 PM CDT for Dickson County, Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2021, 2:28 PM CDT (19:28 UTC)
- Expired
- Jun 29, 2021, 3:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
County Dickson County, TN
The radar
The Ft Campbell radar (KHPX), 76 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 2:30 PM CDT | TSTM WND DMG | E Burns, TN | A COUPLE TREES DOWN IN THE DICKSON AND BURNS AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1387 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
606
WWUS84 KOHX 291928
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
228 PM CDT Tue Jun 29 2021
TNZ025-292000-
Dickson TN-
228 PM CDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DICKSON COUNTY UNTIL 300
PM CDT...
At 227 PM CDT, Doppler radar was tracking a strong thunderstorm over
Burns, or over Dickson, moving west at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Dickson, White Bluff, Burns, Charlotte and Vanleer.
This includes the following highways...
Interstate 40 between mile markers 165 and 178.
Interstate 840 near mile marker 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3602 8755 3605 8755 3625 8746 3612 8717
3610 8717 3597 8728 3600 8754 3602 8754
TIME...MOT...LOC 1927Z 106DEG 16KT 3605 8733
$$
SchaperWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 29, 2:00 PM CDT, 28 minutes earlier.
Area forecast discussion, Jun 29, 2:00 PM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Nashville TN 200 PM CDT Tue Jun 29 2021 .DISCUSSION... It's another soupy day for most across Middle TN, however, some have found relief in the way of the remnants of Danny this afternoon. In fact, the northern edge of Danny has tapped into some pretty unstable air, allowing for a few storms to produce hail close to severe limits. Rainfall totals have been healthy, too, with some getting a quick inch and a half or better. These storms should continue to translate to the west and northwest over the next several hours and with plenty of instability along and north of I-40 to tap into, a few strong to severe storms will be possible for the next few hours. Quarter sized hail and gusty winds will be the main concerns. Scattered showers are possible through early evening even behind these heavier storms, but once we lose the heating of the day, the spigot should turn off for the night. While coverage should be a little less than we've seen so far today, Wednesday should bring diurnal chances of showers and thunderstorms once again. The good news, tomorrow should be the last of the 90+ degree days for the rest of the week. The bad news, that'll be because of additional storms expected in here Thursday and Thursday night. Models continue to show an unseasonable cold front is expected to push through the region late Thursday night/Friday morning. Ahead of said front, widespread showers and thunderstorms are expected. Rainfall totals will be up there, with anywhere from 1 to 3 inches expected with the front. Some totals could be slightly higher than that because of elevated PWs (2+ inches) as the front moves through, bringing efficient rainfall to the mid-state. I don't expect any widespread issues, but I wouldn't be surprised to hear of some localized flooding issues by Friday morning. Beyond the rain, forecast soundings still look pretty tame. Bulk shear values are slightly higher than yesterday (25-30 kts) but on the whole, there doesn't seem to be the organizational aspects needed for a severe threat. That said, Thursday could provide a strong storm or two. It is summer and any heat added to the lifting forces of a front means there's at least a chance. After frontal passage on Friday, those who dislike summer are going to be thrilled. Much drier air and temperatures several degrees below normal are expected for your Independence Day weekend. We'll start to warm back towards 90 Monday and Tuesday, so if you like it cooler, get out and take advantage this weekend. && .AVIATION... 18Z TAF DISCUSSION. Mostly VFR conditions with occasional MVFR expected with passing storms this afternoon. With only isolated showers and a few storms around the Plateau, CSV may be able to get by without any direct impacts. BNA, MQY, and CKV are likely to see some passing storms with brief heavy rainfall and gusty winds between now and 01z. Conditions will become calm overnight with scattered to broken mid clouds. && .PRELIMINARY POINT TEMPS/POPS... Nashville 73 89 73 86 70 / 40 60 30 80 80 Clarksville 71 87 71 83 66 / 30 60 40 80 80 Crossville 66 83 67 80 66 / 30 60 30 80 90 Columbia 69 88 70 87 70 / 30 50 30 80 80 Lawrenceburg 69 87 70 87 70 / 30 50 30 80 90 Waverly 70 86 71 84 67 / 40 60 30 80 80 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Unger AVIATION........11
Hazardous weather outlook, Jun 29, 1:57 PM CDT, 31 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 157 PM CDT Tue Jun 29 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-301900- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 157 PM CDT Tue Jun 29 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...This afternoon and tonight. Showers and thunderstorms will continue through the afternoon, with some storms being strong and able to produce some gusty winds, hail and heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional showers and thunderstorms will move in Wednesday through Friday, with some strong storms possible during the afternoon Wednesday and again Thursday afternoon and evening. Gusty winds and heavy rain will be the main threats. Any area that sees multiple rounds of heavy rain today through Friday could see some minor flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 27
In the hours before
Special weather statement, Jun 29, 12:56 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Nashville TN
1256 PM CDT Tue Jun 29 2021
TNZ057-058-060-291830-
Hickman TN-Lewis TN-Maury TN-
1256 PM CDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEWIS...WEST CENTRAL
MAURY AND SOUTHERN HICKMAN COUNTIES UNTIL 130 PM CDT...
At 1256 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Mount Pleasant, or 12 miles southeast of
Centerville, moving west at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hohenwald, Centerville, Gordonsburg, Kimmins and Hampshire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3556 8766 3557 8765 3561 8766 3582 8763
3576 8723 3551 8727 3551 8767
TIME...MOT...LOC 1756Z 095DEG 13KT 3566 8734
SchaperSpecial weather statement, Jun 29, 1:09 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
109 PM CDT Tue Jun 29 2021
TNZ093-291845-
Wayne TN-
109 PM CDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAYNE COUNTY UNTIL
145 PM CDT...
At 109 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Waynesboro, moving west at 15 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Clifton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3539 8799 3540 8797 3541 8798 3543 8801
3545 8799 3538 8777 3521 8781 3523 8798
3529 8798 3530 8800 3530 8802 3533 8802
3535 8801 3537 8802 3539 8802
TIME...MOT...LOC 1809Z 090DEG 12KT 3531 8787
SchaperSpecial weather statement, Jun 29, 1:33 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Nashville TN
133 PM CDT Tue Jun 29 2021
TNZ056-093-291915-
Wayne TN-Perry TN-
133 PM CDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAYNE AND SOUTHERN
PERRY COUNTIES UNTIL 215 PM CDT...
At 133 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Linden, moving west at 15 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Linden, Clifton, Flatwoods and Mousetail Landing State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3547 8802 3548 8799 3551 8798 3553 8798
3562 8804 3568 8802 3558 8772 3537 8781
3538 8802 3539 8802 3539 8799 3540 8797
3541 8798 3543 8803 3545 8804
TIME...MOT...LOC 1833Z 098DEG 13KT 3550 8787
SchaperSpecial weather statement, Jun 29, 2:11 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Nashville TN
211 PM CDT Tue Jun 29 2021
TNZ024-056-057-291945-
Hickman TN-Humphreys TN-Perry TN-
211 PM CDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR PERRY...SOUTHERN HUMPHREYS AND
NORTHWESTERN HICKMAN COUNTIES UNTIL 245 PM CDT...
At 210 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hurricane Mills to 7 miles southwest of
Linden. Movement was west at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Linden, New Johnsonville, Hurricane Mills, Lobelville, Mousetail
Landing State Park, Bucksnort and I-40 Near The Tennessee River.
This includes Interstate 40 between mile markers 136 and 152.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3566 8802 3572 8804 3577 8798 3583 8797
3587 8794 3592 8793 3594 8793 3594 8798
3595 8801 3597 8802 3600 8800 3602 8800
3594 8762 3554 8783 3555 8800 3562 8804
TIME...MOT...LOC 1910Z 106DEG 16KT 3591 8781 3556 8795
SchaperLocal storm report, Jun 29, 2:17 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
217 PM CDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG 8 S CENTERVILLE 35.68N 87.44W
06/29/2021 HICKMAN TN SOCIAL MEDIA
TREE DOWN ON SWANN CREEK ROAD
&&
EVENT NUMBER OHX2100553
UNGERSpecial weather statement, Jun 29, 2:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
228 PM CDT Tue Jun 29 2021
TNZ025-292000-
Dickson TN-
228 PM CDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DICKSON COUNTY UNTIL 300
PM CDT...
At 227 PM CDT, Doppler radar was tracking a strong thunderstorm over
Burns, or over Dickson, moving west at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Dickson, White Bluff, Burns, Charlotte and Vanleer.
This includes the following highways...
Interstate 40 between mile markers 165 and 178.
Interstate 840 near mile marker 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3602 8755 3605 8755 3625 8746 3612 8717
3610 8717 3597 8728 3600 8754 3602 8754
TIME...MOT...LOC 1927Z 106DEG 16KT 3605 8733
SchaperThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:36 PM CDT | Special Weather Statement | OHX | Cumberland | 39 min |
| Jun 29, 10:56 AM CDT | Special Weather Statement | OHX | Marshall | 34 min |
| Jun 29, 12:13 PM CDT | Special Weather Statement | OHX | Bedford | 32 min |
| Jun 29, 12:22 PM CDT | Special Weather Statement | OHX | Wayne | 38 min |
| Jun 29, 12:47 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 13 min |
| Jun 29, 12:56 PM CDT | Special Weather Statement | OHX | Lewis | 34 min |
| Jun 29, 1:09 PM CDT | Special Weather Statement | OHX | Wayne | 36 min |
| Jun 29, 1:12 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis | 33 min |
| Jun 29, 1:33 PM CDT | Special Weather Statement | OHX | Perry | 42 min |
| Jun 29, 2:11 PM CDT | Special Weather Statement | OHX | Perry | 34 min |
| Jun 29, 2:53 PM CDT | Special Weather Statement | OHX | Wilson | 37 min |
| Jun 29, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 34 min |
| Jun 29, 3:21 PM CDT | Special Weather Statement | OHX | Houston, Stewart | 39 min |
| Jun 29, 3:25 PM CDT | Special Weather Statement | OHX | Cheatham | 50 min |
| Jun 29, 4:07 PM CDT | Special Weather Statement | OHX | Sumner | 53 min |
| Jun 29, 4:30 PM CDT | Special Weather Statement | OHX | Cumberland | 45 min |
| Jun 29, 5:37 PM CDT | Special Weather Statement | OHX | Putnam | 38 min |
| Jun 29, 5:44 PM CDT | Special Weather Statement | OHX | DeKalb | 31 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.